Psycho-Babble Withdrawal Thread 932473

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

Cymbalta Withdrawal

Posted by Just Jen on January 4, 2010, at 16:00:05

Sorry... I couldn't find the Cymbalta Withdrawal page that I was already on and tried to post to before I was officially registered, so I gave up and I am making this new post. Hopefully it will end up where people can find it...

I was on Topiramate for migraines and Cymbalta for depression. I want to get pregnant and I don't want to be on any medications, whether they are "safe" for pregancy or not. I was told the Topiramate was a definite no-no for pregancy, but Cymbalta was ok (which I didn't trust and wanted off anyways.) I went from 60mgs of Cymbalta for about the last 2 years, to 30mgs for 7 days, and then 30mgs every other day, as prescribed by my doctor. I was getting so dizzy (like my brain is sloshing around when I turn my head or my eyes) and nauseous once I went from 30mgs every day to every other day, that I decided to take the last few capsules by dumping out about half and taking every day. This didn't seem to help, because I've been off completely now for 5 days and I am still dizzy, nauseous, and now having bouts of crying for no reason and sweating profusely at night. I am also eating more, which is not good because I feel like I'm gaining weight. I was having horrible, violent nightmares when I went from the 60mgs to 30mgs, but now that has subsided. I'm reading a lot that this could go on for about 3 weeks. If I were on Cymbalta for the full term of my pregnancy, I can imagine that my baby would go through the same awful withdrawal symptoms upon being born (or after breast feeding), just like I am now. I think Cymbalta should be considered an absolute no-no for women planning pregnancies.

 

Re: Cymbalta Withdrawal Just Jen

Posted by Deneb on January 4, 2010, at 17:53:20

In reply to Cymbalta Withdrawal, posted by Just Jen on January 4, 2010, at 16:00:05

Hello Just Jen!

Welcome to Psycho-Babble! Thanks for telling us your experiences with Cymbalta. It sounds like you went through a difficult time with the withdrawal symptoms. Thanks for sharing your experiences.

Deneb

 

Re: Cymbalta Withdrawal

Posted by Just Jen on January 5, 2010, at 18:04:58

In reply to Re: Cymbalta Withdrawal Just Jen, posted by Deneb on January 4, 2010, at 17:53:20

> Hello Just Jen!
>
> Welcome to Psycho-Babble! Thanks for telling us your experiences with Cymbalta. It sounds like you went through a difficult time with the withdrawal symptoms. Thanks for sharing your experiences.
>
> Deneb
Thanks! Well, I called the doctor yesterday and he is putting me back on Cymbalta (30mg) for 7 days and then 20mg for another 7 days. I took one this morning and feel pretty good now that I got my "fix". I'm hoping after the next to weeks I'm not starting the withdrawal thing all over again... I also bought some motion sickness medication and Benedryl, but it didn't seem to help last night (although I slept great!).

 

Re: Cymbalta Withdrawal

Posted by evenintherain on January 5, 2010, at 23:22:59

In reply to Cymbalta Withdrawal, posted by Just Jen on January 4, 2010, at 16:00:05

Hi Jen,

That's really interesting, I bet you're right about your baby going through withdrawal had you kept on w/the Cymbalta. Though not everyone has the same problems with withdrawal and this drug.

Do you think it's possible you may have tapered too fast though?

Coincidentally I am coming off Cymbalta and Topiramate right now as well. I tried going cold turkey (worked for the Topiramate, i wasn't taking very much of that), but was pure hell for the Cymbalta (constant vomiting, hot flashes, jittery feelings, crying spells, night sweats, nightmares...did i mention vomiting?)
My doctor put me back on 50mg (one 30mg and one 20mg) and i've been decreasing by 10mg a week. The smallest dose available is 20mg so now i have to take that every other day. My pharmacist (and doc) said not to take apart the pills to try and create a smaller dose because the little sprinkles inside the capsule are statically charged and will spray all over if opened. I've been tapering for about a month, and i'm still feeling the withdrawal symptoms (though not as badly as at first). I'm not sure if you're better off just sitting it out or trying with more tapering?

 

Re: Cymbalta Withdrawal evenintherain

Posted by Deneb on January 6, 2010, at 1:14:40

In reply to Re: Cymbalta Withdrawal, posted by evenintherain on January 5, 2010, at 23:22:59

Hello Evenintherain!

Welcome to Psycho-Babble. Thanks for telling us your experiences withdrawing from Cymbalta. I'm sure many others will find it useful.

Deneb

 

Re: Cymbalta Withdrawal Deneb

Posted by evenintherain on January 12, 2010, at 15:43:13

In reply to Re: Cymbalta Withdrawal evenintherain, posted by Deneb on January 6, 2010, at 1:14:40

sorry i didn't thank you for the welcome before. i am still nervous about posting and didn't want to be redundant. but thanks!

 

Re: Cymbalta Withdrawal

Posted by 49er on January 17, 2010, at 7:49:00

In reply to Cymbalta Withdrawal, posted by Just Jen on January 4, 2010, at 16:00:05

This will be a general message about tapering off of cymbalta. I don't want to respond specifically to Jen Jen's message because I don't know enough about the issue of taking antidepressants and pregnancy.

First of all, do not and I repeat, do not take Cymbalta every other day if you are attempting to taper off of it. Doing that will put your body into withdrawal. You need to take a consistent dose every day.

Yes, I know this is what doctors do but they are wrong. Plain and simple.

I have outlined in previous posts why it is necessary to taper slowly (10% of current dose every 3 to 6 weeks) so I won't repeat that. Because this drug has one of the shortest half lives of antidepressants, many people have had to go alot more slowly. You will have to judge by your personal experience.

Tapering options

1. I have never been on Cymbalta but it seems like it is like Effexor in that people count beads. If I am wrong about that, please forgive me.

There are a few people on Paxil Progress boards who are tapering it so you could go to http://www.paxilprogress.org and do a Cymbalta search.

2. Have your doctor write a prescription for your local compound pharmacy. They will make the Cymbalta dose that you can't get at your local CVS pharmacy. To find a local compound pharmacist, go to this site:

http://www.iacprx.org/site/PageServer?pagename=lookup_survey

You do have to register which is a pain in the neck but it is free.

The negatives are that not all insurance companies will cover this option. Also, your doctor may not be familiar with this choice and might balk. Mine did initially but he still cooperated. Now, I think he sees it as a very viable choice.

I like this option the best but I realize it may not be feasible for everyone.

3. Switch to Prozac. Normally, I am against this option because there is no guarantee that you won't have startup side effects from switching to Prozac. And I am not sure it will cover the Cymbalata withdrawal symptoms.

But if the transition to Prozac works, then tapering is easier since it has one of the longer half lives. You definitely should still taper slowly but the good news is you have a variety of options for tapering with the best one being that Prozac comes in liquid form.

My heart goes out to everyone trying to get off of Cymbalta. Good luck.

49er


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Withdrawal | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.